Aa
A
A
A
Close
Heart Disease Community
20.1k Members
Avatar universal

weak heart beat

My dad had two angioplasty done in the past three month. Each time after the procedure, he seemed very healthy for a week, then he became tired all the time. His last one was done end in mid-Oct. Starting from the end of Oct, he started to get tired all the time. His heart beat is currently at 30s but his blood pressure is quite high. He complained about his chest pain and upper arm pain daily. He has excessive sweat and got fainted once last week. We went to see the doctor, the doctor asked my dad to stop taking METOPROLOL TARTRATE (BETALOC) which he has been taking for a long time. The doctor just said if my dad feels chest pain again, send him to the emergency room. What do you think the issue is? is it normal to become like this after the angioplasty? Why did the doctor ask my dad to stop taking the Metoprolol Tartrate?
2 Responses
592969 tn?1248329005
Is your dad taking other medications?  Make sure to check his heart beat to make sure it doesn't go down further.  Metoprolol tartrate can make a person feel tired.
367994 tn?1304957193
The doctor discontinued the medication due to his opinion there are (common) side effects may include:
Depression, diarrhea, dizziness, itching, rash, shortness of breath, slow heartbeat, tiredness.

The chest pains are another issue and could be the result of restenosis of the previous treatment of angioplasty (balloon, stent?).  The symptoms of chest pain, excessive sweating , etc. is consistent with ischemia (lack of blood flow) possibly with restenosis or other blockage. It would get an immediate checkup, if it is ischemia there can be permanent damage to the heart cells.  Even if the pain goes away, that is not an indication everything is well, as there can be silent ischemia (no symptoms).
Have an Answer?
Top Heart Disease Answerers
159619 tn?1538184537
Salt Lake City, UT
11548417 tn?1506084164
Netherlands
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.